Thunderstorm Wind, Randolph
- When
- June 13, 1:29 PM CST
- Where
- Randolph County, 0.53 mi W of Moberly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.420, -92.440
A tree was blown down and blocked a road.
An isolated severe thunderstorm, caused wind damage in the Moberly area, during the early afternoon hours of June 13, 2010.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
An isolated severe thunderstorm, caused wind damage in the Moberly area, during the early afternoon hours of June 13, 2010.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 13, 11:55 AM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 PM CDT SUN JUN 13 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/330 AM CDT SUN JUN 13 2010/
MIDLEVEL CIRCULATION CENTER CURRENTLY SPINNING NEARLY STATIONARY
OVER CNTRL UTAH HAS BEGUN THE FILLING AND SLOW LIFTING
STAGE...SPITTING NUMEROUS SHORTWAVES NORTHEAST INTO THE ERN FLANK OF
THE JET AXIS (AND EVEN OBTAINING A NARROW SUBTROPICAL TAP FROM
MEXICO AND THE WARMER EAST PACIFIC). ELONGATED SW-NE ORIENTED
CONVECTIVE BAND WAS ALIGNED FROM THE TX PANHANDLE THROUGH NERN
KANSAS...THOUGH ONLY A SMALL SEGMENT ON THE WRN PERIPHERY WAS
DISPLAYING MORE CLASSIC MCS STRUCTURE (UNLIKE THE PREVIOUS 2 NIGHTS
WHERE WELL DEVELOPED MATURE MCS/S HAD ALREADY FORMED). WOULD HAVE TO
SPECULATE THAT A SLIGHTLY WEAKER LLJ AXIS (AND ESPECIALLY VEERED
THROUGH THE ERN HALF OF KANSAS) AND PERHAPS SLIGHTLY MORE MERIDIONAL
FLOW ALOFT HAS KEPT THE THUNDERSTORM COMPLEX SOMEWHAT LESS
ORGANIZED. EASTWARD PROGRESSION OF THE CONVECTIVE COMPLEX HAS
STRUGGLED THUS FAR...MOST LIKELY DUE TO A MUCH MORE VEERED LLJ AXIS
AND WEAK SUBSIDENCE BEHIND AN OLD OUTFLOW BOUNDARY FROM THIS
MORNING. THIS BOUNDARY IS CURRENTLY WASHING OUT AND LIFTING
NORTH...WHICH SHOULD EVENTUALLY ALLOW A BETTER NORTHWARD MOISTURE
FLUX INTO NRN MISSOURI THROUGH THIS MORNING.
ONCE AGAIN TONIGHT...LARGER GRID SCALE MODELS WHILE CAPTURING MAIN
SYNOPTIC FEATURES FAIRLY ACCURATELY...HAVE STRUGGLED WITH ANY TYPE
OF MESOSCALE PROCESSES...WITH SIGNIFICANT ERRORS IN
TIMING...PLACEMENT...AND TRANSIENT NATURE OF THUNDERSTORMS. ONLY THE
HRRR (AND TO A LESSER EXTENT THE HIGH RESOLUTION WRF ARW AND NMM
CORES) HAVE A REALISTIC DEPICTION OF THE CURRENT SITUATION...AND
HAVE TAILORED SHORT TERM GRIDS STRONGLY TOWARDS THESE MODELS.
EASTWARD PROPAGATION AND NEW DOWNSTREAM DEVELOPMENT SHOULD BE
OCCURRING INTO NWRN MISSOURI BY DAYBREAK (GENERALLY ALONG AND NORTH
OF THE MISSOURI RIVER)...AND HAVE HIT THIS AREA WITH A CATEGORICAL
MENTION BEFORE 18Z. SHOULD SEE SOME MEASURE OF SUBSIDENCE AND
STABILIZATION BEHIND THIS ACTIVITY...HOWEVER ANOTHER E-W TYPE
BOUNDARY SHOULD BE GENERATED THROUGH THE AREA...AND ASSUMING SFC
BASED INSTABILITY CAN BE ATTAINED ACROSS SRN/CNTRL MISSOURI THIS
AFTERNOON...THIS BOUNDARY MAY BECOME THE FOCUS FOR DIURNALLY DRIVEN
DEEP CONVECTION. ALTHOUGH DEEP LAYER SHEAR PROFILES ARE STILL
SOMEWHAT MARGINAL FOR WIDESPREAD ORGANIZED SVR WX THIS FAR
EAST...THE POTENTIAL FOR ATTAINING STRONG INSTABILITY SUGGESTS THE
POSSIBILITY FOR PULSE-TYPE OR MULTICELL SEVERE STORMS.
OTHERWISE...MORE EXTENSIVE AND ORGANIZED THUNDERSTORMS SHOULD
RAPIDLY ERUPT ACROSS SWRN/SOUTH CNTRL KANSAS (CLOSER TO MORE
SUPPORTIVE JET ENERGY AND DEEP LAYER SHEAR) BY LATE AFTERNOON. EVEN
THE POORLY PERFORMING OPERATIONAL MODELS SUGGEST ROBUST
INTENSIFICATION INTO A FORWARD PROPAGATING MCS DURING THE OVERNIGHT
HOURS...HEADING SOMEWHERE TOWARDS ERN KANSAS/WRN MISSOURI (LARGER
UNCERTAINTY IN EXACT PLACEMENT UNDERSTOOD). WITH A LARGE RESERVOIR
OF PWATS IN EXCESS OF 1.75 INCHES RESIDING THROUGHOUT THE WARM
SECTOR FEEDING INTO ANY CONVECTIVE SYSTEM...FEEL FLOODING TYPE
RAINFALL WILL EASILY BE PROBABLE SOMEWHERE THROUGH MONDAY MORNING
(ESPECIALLY CONSIDERING FFG VALUES ARE AOB 1 INCH THROUGH MUCH OF
THE FORECAST AREA). HAVE EXTENDED FLASH FLOOD WATCH FOR THE ENTIRE
AREA THROUGH MONDAY MORNING...THOUGH REALISTICALLY MAY BE ABLE TO
DROP THE FAR NWRN COUNTIES EARLIER AS CONCEPTUALLY WOULD THINK THE
AXIS OF HEAVIEST RAINFALL MONDAY MORNING WOULD ALIGN CLOSER TO THE
I-70 CORRIDOR.
EXPECTING TO SEE THE EFFECTIVE BOUNDARY SINK FURTHER SOUTH TOWARDS
THE I-44 CORRIDOR MONDAY NIGHT AND TUESDAY...THOUGH RESIDUAL
PRECIPITATION ON THE NRN PERIPHERY OF ANY ADDITIONAL CONVECTIVE
SYSTEM(S) COULD EASILY WORK NORTH INTO CNTRL MISSOURI. BEST
PROSPECTS FOR DRIER AND LESS HUMID WEATHER WILL OCCUR ON WEDNESDAY
AND INTO THURSDAY...WITH MORE RIDGING ALOFT PROMOTING SFC PRESSURE
RISES. SOME MEASURE OF WRN CONUS TROUGHING SHOULD RELOAD BY THE END
OF THE WEEK WITH MODELS IN GENERALLY GOOD AGREEMENT CONCERNING THIS
EVOLUTION. MADE ONLY MINOR ADJUSTMENTS PAST WEDNESDAY...AND WILL
CONTINUE TO FEATURE A WARMING TREND WITH INCREASING PRECIPITATION
CHANCES BY THE END OF THE WEEK AND INTO THE WEEKEND.
21
&&
.AVIATION...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED AT OR VICINITY
OF TAF SITES THROUGH THE TAF PERIOD. SLIGHT LULL IN TSRA AND SHRA
THIS MORNING MAY BE SHORT LIVED GIVEN UNSTABLE...UNCAPPED NATURE OF
ATMOSPHERE. MAIN FORCING MECHANISM WILL BE DIURNAL HEATING...THUS
HAVE HIGHLIGHTED GREATEST POTENTIAL FOR TSRA DURING EARLY TO MID
AFTERNOON...WITH ACTIVATING WANING DURING LATE AFTN/EARLY EVENING
HOURS. AS LLJ STRENGTHENS MID-EVENING...IN COMBINATION WITH A WEAK
JET MAX APPROACHING...LIKELY WILL SEE STORMS REDEVELOP IN THE 02-05
UTC TIMEFRAME AND PERSIST MOST OF THE OVERNIGHT HOURS...WITH YET ANOTHER
THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP AND MOVE EAST ACROSS THE
REGION AFFECTING THE THREE TERMINALS. DUE TO THE AMOUNT OF
UNCERTAINTY BEYOND THE OVERNIGHT PERIOD...DECIDED NOT TO PUT MUCH
DETAIL BEYOND 11 UTC...BUT LIKELY WILL AMEND LATER WHEN THERE IS MORE
TIME TO PERUSE GUIDANCE.
24
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
KS...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ025-057-060-
102>105.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1249 PM CDT SUN JUN 13 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1249 PM CDT SUN JUN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF AN OUTFLOW BOUNDARY FROM GENERALLY EAST CENTRAL KANSAS THROUGH MACON IN NORTHEAST MISSOURI. A FEW OF THESE STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. ADDITIONALLY...THESE STORMS WILL BE ABLE TO DROP COPIOUS AMOUNTS OF PRECIPITATION IN A SHORT PERIOD OF TIME AS THEY MOVE THROUGH WHICH COULD LEAD TO FLASH FLOODING PROBLEMS GIVEN ALREADY SATURATED SOILS. A LARGE COMPLEX OF THUNDERSTORMS MAY DEVELOP OVER SOUTHERN KANSAS THIS EVENING...AND MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI LATE TONIGHT. A PERIOD OF DAMAGING WINDS MAY BE POSSIBLE ALONG THE LEADING EDGE OF THIS THUNDERSTORM COMPLEX. HOWEVER...THE GREATEST THREAT WILL BE FROM EXCESSIVE RAINFALL...WHERE SEVERAL INCHES OF ACCUMULATION WILL BE LIKELY LEADING TO ADDITIONAL FLOODING THROUGH MUCH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LIKELY BE ONGOING MONDAY MORNING THROUGH A LARGE PORTION OF THE OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER BY SUNRISE MONDAY IS LOW...HOWEVER HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH THE ENTIRE MORNING. THE THREAT FOR FLASH FLOODING AND WORSENING RIVER FLOODING WILL BE SIGNIFICANT ACROSS MUCH OF THE AREA. A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY MORNING...GENERALLY LIMITED TO CENTRAL MISSOURI. BY THIS TIME...THE THREAT FOR ANY SEVERE WEATHER OR EXCESSIVE RAINFALL WILL HAVE LIKELY SHIFTED SOUTH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A SHORT TIME THIS AFTERNOON. HEAVY RAINFALL ACCUMULATIONS...AS WELL AS FLOODING REPORTS WOULD BE APPRECIATED THROUGH MONDAY. 21/11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CDT SUN JUN 13 2010 MOZ033-131945- RANDOLPH MO- 215 PM CDT SUN JUN 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY UNTIL 245 PM CDT... AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGBEE...OR 6 MILES SOUTHWEST OF MOBERLY... MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. THIS STORM WILL BE NEAR... RENICK AND MOBERLY AROUND 225 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3925 9232 3925 9244 3933 9272 3961 9230 TIME...MOT...LOC 1914Z 245DEG 24KT 3935 9251 CUTTER
The Pleasant Hill radar (KEAX), 171 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down and blocked a road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245008.